Results 1 to 4 of 4
  1. #1

    Is it normal for a child to have fever after vaccination?

    My son is always having a fever every time he takes vaccinations. I know that it is important to have vaccinations but I'm worried because I think it's painful for the baby and he always had a fever after. Is it normal for a child to have fever after vaccination?

  2. #2
    Hi Shadelosreyes,

    When a child is given a vaccination, the vaccine contains a strain of the disease it is intended to prevent. So, if you give your child a vaccine for measles, they are actually inoculating him with measles and his body has to raise it's temperature in order to fight off the infection.

    The purpose of the vaccine is to introduce a small amount of the pathogen into the body so that the body recognizes and "invasion" and fights it off. Once it fights off the disease then there is supposed to be some level of immunity that is developed so that if the child is exposed to it later, the body already has immunity and the child cannot "get" the disease.

    However, not every vaccine creates immunity so even if your child is vaccinated, there's no way to tell whether he developed immunity unless you have special blood titers performed.

    Sadly, some children have worse reactions than just a low grade fever. Some even become paralyzed or die.

    We have an excellent forum area dedicated just to vaccinations. I'd encourage you to check it out because you'll want to weigh the pros and cons of each individual vaccination, and if you choose to continue with vaccinations you'll want to know the best time to do it (never vaccinate a child who has a cold or is sick) and you'll want to be sure that you give individual vaccinations rather than a combination of 2 or more at one time.

    There are natural things you can do to boost your son's immunity naturally, too. Be sure to check out the threads in the vaccination forum. You'll find lots of good information there.

    Warm Regards,

    Kate

  3. #3
    Hi Kate,

    Thank you so much for that. I'll check vaccination forum for further details about this. Thanks again.

  4. #4
    Moderator
    buderimosteopath's Avatar
    Join Date
    Jan 2013
    Location
    Buderim, Queensland, 4556
    Posts
    55
    Its a very common side effect and can at times be quite distressing for both child and parent. Its actualy a sign that the body's immune system is recognising a "foreign substance" and is reacting strongly to it - the trade off being that the body develops a memory of it so if in the future the child contracts the disease their system will kick in and fight it very quickly.

    Just keep an eye on the childs' temperature after vaccination; if they throw a fever give them infant paracetamol. If you get worried take them to a Dr.

    Homeopathy, though usually very oposed to vaccination, do have remedies to lesson the side effects or reactions.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •